Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2008, 2:09 PM MDT for Teller County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 2:09 PM MDT (20:09 UTC)
- Expired
- Jul 3, 2008, 2:39 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Teller County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 032009
SVRPUB
COC119-032115-
/O.NEW.KPUB.SV.W.0104.080703T2009Z-080703T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
* UNTIL 315 PM MDT...
* AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED OVER SOUTHEASTERN TELLER COUNTY...OR ABOUT 16 MILES
SOUTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHEASTERN TELLER COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3879 10506 3874 10494 3865 10493 3865 10510
3880 10517 3883 10508
TIME...MOT...LOC 2009Z 347DEG 9KT 3876 10504
$$2 follow-up statements
000
WWUS55 KPUB 032026
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT THU JUL 3 2008
COC119-032115-
/O.CON.KPUB.SV.W.0104.000000T0000Z-080703T2115Z/
TELLER CO-
226 PM MDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN TELLER COUNTY...
AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED OVER SOUTHEASTERN TELLER COUNTY...OR 17 MILES SOUTHWEST
OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN
TELLER COUNTY.
LAT...LON 3879 10506 3874 10494 3865 10493 3865 10510
3880 10517 3883 10508
TIME...MOT...LOC 2026Z 347DEG 9KT 3872 10503
$$000
WWUS55 KPUB 032039
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT THU JUL 3 2008
COC119-032049-
/O.CAN.KPUB.SV.W.0104.000000T0000Z-080703T2115Z/
TELLER CO-
239 PM MDT THU JUL 3 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN TELLER COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3879 10506 3874 10494 3865 10493 3865 10510
3880 10517 3883 10508
TIME...MOT...LOC 2039Z 347DEG 9KT 3869 10502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:24 AM MDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 4:24 AM MDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT THU JUL 3 2008 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CHALLENGE IS AMOUNT AND STRENGTH OF CONVECTION ON THE PLAINS AND EASTERN MOUNTAINS... .CURRENTLY...CONVECTION HAS WEAKENED WITH REMNANTS OF THE CONVECTION IN BACA COUNTY. PLENTY OF LOW LEVEL MOISTURE ON THE PLAINS WITH DEWPOINTS IN THE 50S. MOISTURE HAS REACHED INTO THE SAN LUIS VALLEY WITH DEWPOINTS IN THE LOWER 40S. FOG SATELLITE IMAGE SUGGESTS THAT LOW CLOUDS COVER MUCH OF THE INTERSTATE 25 CORRIDOR...WITH LOW CLOUDS MOVING UP THE ARKANSAS RIVER VALLEY TO NEAR BUENA VISTA. HIGHER CLOUDS FROM CONVECTION IS OBSCURING MUCH OF LOWER CLOUDS...BUT ASOS SUGGEST AREAS OF LOW CLOUDS. .TODAY AND TONIGHT...SPC HAS PORTIONS OF THE EASTERN MOUNTAINS AND NEARBY PLAINS IN SLIGHT RISK. 06Z NAM INDICATES UP TO 2000 J/KG OF CAPE ALONG THE EASTERN MOUNTAINS...WITH VALUES DECREASING TO THE EAST. NEAR THE KANSAS BORDER...CAPES REMAIN MODEST THROUGHOUT THE DAY. BULK SHEARS ARE 20 TO 30 KNOTS WHICH IS MARGINAL FOR ORGANIZED SEVERE CONVECTION. IF THE CAPES OF 2000 J/KG VERIFY...THEN SOME SEVERE STORMS ARE LIKELY DESPITE THE MODEST WIND SHEAR. NAM SOUNDING FOR KPUB HAS CONVECTIVE TEMPERATURE OF 92 WITH A DEW POINT OF 52. HAVE SOME CONCERNS THAT CONVECTIVE TEMPERATURE WILL NOT BE REACHED AWAY FROM THE EASTERN MOUNTAINS. TOUGH TO GAGE EXTENT OF LOW CLOUDS...BUT ANY MORNING CLOUDINESS WILL LIMIT AMOUNT OF HEATING. IN THE GRIDS...HAVE THE HIGHEST POPS OVER THE EASTERN MOUNTAINS DURING THE DAY...AND SPREAD SOME ISOLATED POPS ONTO THE PLAINS DURING THE EVENING. IN THE HWO...WILL STILL MENTION SEVERE THREAT...BUT LIMIT THE THREAT TO THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR. IN THE REMAINING MOUNTAINS...LEFT THE ISOLATED POPS IN THE PREVIOUS GRIDS. WITH THE LOW LEVEL MOISTURE...CONVECTION HAS A BETTER CHANCE OF PRODUCING WETTING RAINS. DO NOT EXPECT CONVECTION TO LINGER WELL INTO THE EVENING AS CAP WILL DEVELOP QUICKLY. --PGW-- .LONG TERM... (FRIDAY THROUGH WEDNESDAY) FRIDAY...THE UPPER RIDGE BUILDS STRONGLY OVER THE CENTRAL ROCKIES. WINDS WILL GENERALLY BE LIGHT THROUGH A DEEP LAYER...AND NO SHORT WAVES OR PV FEATURES IN SIGHT. SO...ONLY REAL TRIGGER WILL BE ELEVATED HEATING...AND WITH MOISTURE LACKING AS DEWS FALL BACK INTO THE 40S AND 30S...AM NOT EXPECTING MUCH IN THE WAY OF TSTORM ACTIVITY. GFS IS DRY...AND NAM JUST HAS SOME ISOLD PARAMETERIZED CONVECTION. BASED ON CURRENT PROGS...ONLY FIREWORKS THIS DAY MAY END UP THE MAN MADE KIND. HAVE CUT BACK POPS TO ISOLD IN THE LATE AFTERNOON AND EVE...PRIMARILY OVR THE HYR TRRN. SAT AND SUN...CHANCES OF CONVECTION PICK UP AGAIN AS A SERIES OF WEAK SHORT WAVES MOVE THROUGH THE FLATTENING RIDGE. FIRST WAVE MOVES THRU MANITOBA SAT AFTERNOON...AND SHOULD KICK OFF SCT STORMS IN THE AFTERNOON AND EVE AS THE ASSOCIATED WEAK FRONT MOVES THROUGH SERN CO. TIMING OF FRONT APPEARS TO BE SOMETIME IN THE AFTERNOON. TEMPS WILL BE A BIT TRICKY IF THE FRONT COMES IN A BIT QUICKER. SHOULD SEE HIGH TEMPS REALIZED FAIRLY EARLY IN THE DAY...MAYBE BY 18 OR 19Z. HAVE TRIMMED HIGH TEMPS BACK SLIGHTLY TO ACCOUNT FOR INCREASE IN CLOUDS...BUT STILL SHOULD MANAGE THE MID 90S EASILY...POSSIBLY HIGHER IF FRONT IS DELAYED. SUNDAY...ANOTHER SYSTEM MOVES THROUGH THE NRN PLAINS. ECMWF IS A BIT SLOWER THAN THE GFS WITH THIS SYSTEM...BRINGING IT THRU EARLY ON MON RATHER THAN ON SUN. POPS DROP OFF CONSIDERABLY WITH PASSAGE OF THE FRONT EITHER LATE SUN OR EARLY MON. HAVE KEPT BROAD BRUSH SCT POPS OVR THE REGION FOR THIS TIME FRAME. DUE TO TIMING DIFFERENCES...HAVE ALSO INTRODUCED ISOLD POPS FOR THE OVERNIGHT AND MORNING HOURS SINCE CONVECTION WILL BE PRIMARILY TIED TO THE FRONTAL PASSAGE AND NOT SO MUCH DIURNAL DEVELOPMENT. ALSO BUMPED UP SKY COVER FOR THIS PERIOD...AS NCEP MODELS SHOW RELATIVELY HIGH RH IN THE 500 TO 100 MB LAYER. BEYOND MON...TIMING DIFFERENCES BETWN GLOBAL MODELS MAKE SUBTLE FEATURES A BIT TOUGH TO PIN DOWN...BUT IT APPEARS THAT THE RIDGE WILL REBUILD STRONGLY OVER THE SRN AND CNTRL ROCKIES. EXPECT A DRYING TREND WITH TEMPS AGAIN SOARING TO THE UPPER 90S...POSSIBLY TOPPING THE CENTURY MARK OVR THE PLAINS BY MID WEEK. ROSE && .AVIATION... LOW CLOUDS ARE POSSIBLE AT KPUB AND KOCS THROUGH MID MORNING. ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE AT THE TAF SITES. THUNDERSTORMS AT KPUB AND KCOS MAY BECOME STRONG TO SEVERE WITH SOME HAIL AND GUSTY WINDS. CONVECTION WILL END BY MID EVENING AT TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/44
Hazardous weather outlook, Jul 3, 6:34 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 634 AM MDT THU JUL 3 2008 COZ058>089-093>099-041245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 634 AM MDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY MOVE SLOWLY...AND PRODUCE LOCALLY HEAVY RAINFALL. OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR...A FEW STORMS MAY BECOME SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...MAINLY OVER THE HIGHER TERRAIN. THERE WILL BE A GREATER CHANCE FOR STORMS SATURDAY AND SUNDAY AS A COUPLE OF WEAK DISTURBANCES MOVE THROUGH THE NORTHERN ROCKIES. OVER THE EASTERN PLAINS...A COUPLE OF THESE STORMS COULD BE ON THE STRONG SIDE...WITH THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS IN ADDITION TO THE LIGHTNING THREAT. THE CHANCE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:04 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 116 min |
| Jul 2, 10:05 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Kiowa, Otero | 110 min |
| Jul 3, 12:56 AM MDT | Areal Flood Advisory | PUB | Bent | 3 hr |
| Jul 3, 2:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 57 min |
| Jul 3, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 68 min |
| Jul 3, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 53 min |
| Jul 3, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 56 min |
| Jul 3, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 57 min |
| Jul 3, 4:41 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 3, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.